MAUDE Adverse Event Report: BIO-DETEK INCORPORATED ELECTRODES, ONESTEP CPR, SINGLE, R SERIES

BIO-DETEK INCORPORATED ELECTRODES, ONESTEP CPR, SINGLE, R SERIES
Model Number 8900-0223-01
Medical Device Problem Codes Fire (1245); Arcing (2583)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a (b)(6)-year-old male patient, after the 6th shock an arc/fire was seen on the patient's chest from the electrode pads.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the associated defibrillator involved and the device performed to specification.The device was put through extensive testing including shock testing without duplicating any malfunction to the device.The electrode pads from the reported event were disposed of and not available for evaluation.Review of the device log confirmed the customer's report.The log showed a significant difference between patient and defib impedance measurements during the seventh shock.This is an indication of poor coupling between the patient and electrodes.It is important to note that the electrode instruction for use warns users that poor adherence of the electrodes could lead to the possibility of arcing and skin burns.Additionally, the r series operators guide warns users against using r series products in oxygen rich environments as it could cause an explosion.This report has been attributed to poor coupling of the electrode pads to the patient's skin.Analysis of reports of this type has not identified an increase in trend.

Brand Name
ELECTRODES, ONESTEP CPR, SINGLE, R SERIES
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key12063139
Report Number1218058-2021-00080
Device Sequence Number11706113
Product Code MKJ
UDI-Device Identifier00847946016265
UDI-Public00847946016265
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-0223-01
Device Catalogue Number8900-0223-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR